Hi all, my question of the day is: Is our Chronic lymphocytic leukaemia (CLL) effected by the Bells Palsy medication, ‘Prednisolone’, a side effect of which, is a decrease in our immunity, and susceptibility to infections, which are of course, concerns to us particularly.
I was diagnosed with it last Monday and promptly put on those pills for ten days. I understand they are steroids, but effective.
I have informed my new ‘Hematology Team’, of this, and they have brought my initial appointment forward to the 24th July, which I am pleased about.
I was also wondering if anyone has had problems accessing a named list and qualifications of NHS Hematologists’, or has any idea how to do this successfully.
Any views, or experiences would be appreciated.
Hi @Vindicatrix that is good news that your new haematology team have brought your initial appointment forward to the 24 July.
As for you trying to source a named list and qualifications of NHS Haematologists, I don’t know and presumably you would want one within a radius of where you live.
I would suggest that you ask the Blood Cancer UK support line the question on 0808 2080 888 in case they can help or that another forum member can share their experiences.
Please let us know how you get on @Vindicatrix you have a lot going on so really look after yourself
Thanks Erica, that’s a good idea, I will call the blood cancer help line tomorrow.
Thanks again Ron
I currently am in deep remission from Chronic lymphocytic leukaemia (CLL) and I had Bells Palsy about 45 years ago.
It is caused when the 5th and 7th facial nerves which come out of a canal behind the ear become restricted due to a number of possibilities. I was initially put on strong antibiotics.
It is important that the affected side of your face massaged three of four times a day to stop the facial muscles from wasting and also have a mask over your good eye to force the muscles in your affected eye to strengthen. The restriction cleared up after a few weeks and I was fortunate to retain full use of my facial nerves.
That was really interesting, as I have been covering the bad eye, as it is too blurry to see during the day, which is why I take the medication (A steroid) at night.
Perhaps one I recover enough I will wear it over the good eye for a while as you say. Either way I will see an eye man first, but thanks for your input, it was of value.
There are a number of causes of Bells Palsy.
It can result from impact behind the ear from things like contact sport. In my case it was aa a result of an infection in the canal that the nerves pass through which is the reason why I was on strong antibiotics.
Again in my case, I was strongly advised to massage the side of my face many times a day including around my lips.
The only legacy that i have is my left eye doesn’t blink as fast as my right eye, so I wear safety glasses when using power tools.
Apart from that the left and right side of my face look identical.
My doctor at the time commented that the frequent massage of my face substantially prevented my facial muscles from wasting.
Useful info, and I will try the massaging, I am not expecting the Steroids to work right away, I am told that they are still working even though one completes the full course of pill.
I am seeing my new Chem team next week for assessment and treatment plan. I hope to outline everything that’s happening with me a the present time, including the Bells Palsy, and continuous 3 month cough.
Then I will better know how to proceed on this new part of our Chronic lymphocytic leukaemia (CLL) journey, (Journey! a terrible expression sorry for using it)
@Vindicatrix no need to apologise I know I always think that ‘journey’ is such a terrible word, but sometimes it is all I can think of to fit the bill.
I will be thinking of you seeing your new Chem team next week, you seem prepared and yes, they need to know all your symptoms, conditions and medications, we are such unique complex beings.
Please report back and take lots of care.
Will do Erica, and thanks again to you and all others who have provided me with much new information and re assurance, this is a great Forum to be part off.